Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 111, NWS Melbourne, FL

August 23, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 1994, 4:04 PM EDT for Palm Beach County, Florida. It was in force for 26 min.

The area

The counties it named.

The facts

Issued
Aug 23, 1994, 4:04 PM EDT (20:04 UTC)
Expired
Aug 23, 1994, 4:30 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPBI 232004 RRA
SVRPBI
FLC099-232030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
404 PM EDT TUE AUG 23 1994
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM EDT
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...SOUTHEASTERN PALM BEACH COUNTY
 
AT 343 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM WEST
OF DELRAY BEACH. MOVEMENT WAS SOUTHEAST 5 TO 10 MILES AN HOUR.
 
RESIDENTS OF SOUTHEASTERN PALM BEACH COUNTY SHOULD TAKE IMMEDIATE
ACTION IF THREATENING WAETHER APPROACHES.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:42 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 23, 1:42 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT TUE AUG 23 1994

SOME TSTMS DEVELOPING NORTH OF TPA AND SHOULD MOVE ACROSS INTERIOR TO
COAST BY EVE. ACTIVITY OFFSHORE JUPITER DRIFTING SE. WILL KEEP 30 EVE
POP ALL AREAS. WED TRANSITION DAY INTO DEEP ESTRLY FLOW ON THU. 50H
TROF LIFTS OUT TRAILING WEAK VORT AXIS ACROSS NRN/CNTRL FL WHILE 50H
RDG EXPANDS EAST OVER CNRTL U.S. SFC HIGH MID ATLC CST BUILDS SOUTH AS
FRONT OVER NRN FL DISSIPATES AND DEEP ESTRLY FLOW MOVES IN. MDLS KEEP
BEST MRH OVER CNTRL FL THRU PERIOD BUT FOCUSING SHOULD BE ON WEST CST.
SHWRS/TSTMS MAINLY AFTERNOON INTERIOR AND NITETIME/MORNING EAST CST.
NEAR FWC TMPS.

@1...LAKE ORANGE SEMINOLE OSCEOLA ~
@2...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE

MCO 73/90/73/90 3434
DAB 72/88/75/88 3434
MLB 73/88/76/88 3434

RES

In the hours before

Special weather statement, Aug 23, 11:10 AM EDT, 4 hours 54 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1110 AM EDT TUE AUG 23 1994

...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...

WHILE A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA...MID AND
UPPER LEVEL CLOUDS MOVING ACROSS FROM THE GULF OF MEXICO MAY LIMIT
SUNSHINE THIS AFTERNOON. THIS WILL DECREASE HEATING...WHICH WILL
DECREASE THE OVERALL COVERAGE AND INTENSITY OF AFTERNOON
THUNDERSTORMS...ALTHOUGH A FEW MAY BECOME STRONG.

A WEAK FRONT AND AN UPPER LEVEL TROUGH REMAIN OVER NORTHERN
FLORIDA...CAUSING WESTERLY STEERING CURRENTS. THUNDERSTORMS WILL FORM
ALONG THE WEST COAST EARLY THIS AFTERNOON AND DEVELOP EAST ACROSS THE
PENINSULA. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE WHERE THE
EAST AND WEST COAST SEA BREEZES INTERACT...MAINLY NEAR THE COAST FROM
SEBASTIAN SOUTHWARD.

RES
Special weather statement, Aug 23, 11:18 AM EDT, 4 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1110 AM EDT TUE AUG 23 1994

...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...

WHILE A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA...MID AND
UPPER LEVEL CLOUDS MOVING ACROSS FROM THE GULF OF MEXICO MAY LIMIT
SUNSHINE THIS AFTERNOON. THIS WILL DECREASE HEATING...WHICH WILL
DECREASE THE OVERALL COVERAGE AND INTENSITY OF AFTERNOON
THUNDERSTORMS...ALTHOUGH A FEW MAY BECOME STRONG.

A WEAK FRONT AND AN UPPER LEVEL TROUGH REMAIN OVER NORTHERN
FLORIDA...CAUSING WESTERLY STEERING CURRENTS. THUNDERSTORMS WILL FORM
ALONG THE WEST COAST EARLY THIS AFTERNOON AND DEVELOP E<AST ACROSS THE
PENINSULA. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE WHERE THE
EAST AND WEST COAST SEA BREEZES INTERACT...MAINLY NEAR THE COAST FROM
SEBASTIAN SOUTHWARD.

RES
Special weather statement, Aug 23, 2:40 PM EDT, 1 hour 24 minutes before
FLZ040-231940-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
240 PM EDT TUE AUG 23 1994

...STRONG THUNDERSTORM OVER SOUTHWEST MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR SPOTTED A STRONG THUNDERSTORM JUST EAST
OF DUNELLON MOVING EAST AT 10 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 23, 3:08 PM EDT, 56 minutes before
FLZ041-044>047-053-054-058-059-064-501-232015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE AUG 23 1994

...STRONG THUNDERSTORMS FROM COCOA TO NORTHEAST OF KENANSVILLE...

AT 305 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
FREQUENT LIGHTNING WERE SCATTERED ALONG THE COAST FROM COCOA TO
PALM BAY... EXTENDING INLAND TO 10 MILES NORTHEAST OF KENANSVILLE.
THE STRONGEST STORM WAS BETWEEN DEER PARK AND KENANSVILLE AND WAS
PRODUCING WIND GUSTS TO 35 MPH AS IT DEVELOPED WESTWARD.

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED BETWEEN BLUE CYPRESS
LAKE AND BASINGER...WEST OF STUART...AND FROM KISSIMMEE TO
SOUTH OF CLERMONT. THESE THUNDERSTORMS WERE ALSO PRODUCING PRODUCING
VERY HEAVY RAIN AND FREQUENT LIGHTNING. WIDELY SCATTERED
THUNDERSTORMS WERE BETWEEN FLAGLER BEACH AND OCALA...AND SOUTH OF
DAYTONA BEACH. ALL THIS ACTIVITY WAS MOVING EAST AT 5 TO 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

RES
Special weather statement, Aug 23, 3:10 PM EDT, 54 minutes before
FLZ041-044>047-053-054-058-059-064-501-232015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE AUG 23 1994

...STRONG THUNDERSTORMS FROM COCOA TO NORTHEAST OF KENANSVILLE...

AT 305 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
FREQUENT LIGHTNING WERE SCATTERED ALONG THE COAST FROM COCOA TO
PALM BAY... EXTENDING INLAND TO 10 MILES NORTHEAST OF KENANSVILLE.
THE STRONGEST STORM WAS BETWEEN DEER PARK AND KENANSVILLE AND WAS
PRODUCING WIND GUSTS TO 35 MPH AS IT DEVELOPED WESTWARD.

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED BETWEEN BLUE CYPRESS
LAKE AND BASINGER...WEST OF STUART...AND FROM KISSIMMEE TO
SOUTH OF CLERMONT. THESE THUNDERSTORMS WERE ALSO PRODUCING PRODUCING
VERY HEAVY RAIN AND FREQUENT LIGHTNING. WIDELY SCATTERED
THUNDERSTORMS WERE BETWEEN FLAGLER BEACH AND OCALA...AND SOUTH OF
DAYTONA BEACH. ALL THIS ACTIVITY WAS MOVING EAST AT 5 TO 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

RES

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.